Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 39, NWS Springfield, MO

March 31, 2008Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Mar 31, 2008, 8:52 PM CDT for Bourbon County, Kansas. It took effect at Apr 1, 2008, 5:26 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 8:52 PM CDT (01:52 UTC)
In effect from
Apr 1, 2008, 5:26 AM CDT
Expired
Apr 1, 2008, 10:02 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River at Fort Scott (FSKK1).

Action stage
36 ft
Minor stage
38 ft
Moderate stage
42 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 010152
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT MON MAR 31 2008



...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY
  
.HEAVY RAINFALL ACROSS THE AREA TODAY HAS CAUSED RIVER LEVELS TO 
RISE.

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

KSC011-011352-
/O.NEW.KSGF.FL.W.0039.080401T1026Z-080402T2100Z/
/FSKK1.1.ER.080401T1026Z.080401T1800Z.080401T2100Z.NO/
852 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE MARMATON RIVER AT FORT SCOTT.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 26.8 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 38.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 39.1 FEET BY TOMORROW EARLY AFTERNOON.  THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 38.0 FEET...THIS IS THE OFFICIAL FLOOD STAGE OF THE 
  MARMATON RIVER AT FORT SCOTT, KANSAS. MINOR FLOODING BEGINS ALONG 
  MILL CREEK NORTH OF TOWN DUE TO BACKWATER EFFECTS OF THE MARMATON 
  RIVER. FLOOD WATERS ALSO BEGIN TO SPILL ACROSS THE FIELD BY THE RED
  BARN RESTAURANT, ON THE NORTH SIDE OF TOWN, AT THE NEW HIGHWAY 69 
  BRIDGE. 

$$
2 follow-up statements
000 
WGUS83 KSGF 010241
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT MON MAR 31 2008





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
MISSOURI...
 
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY 
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
   
.HEAVY RAINFALL ACROSS THE AREA TODAY HAS CAUSED RIVER LEVELS TO 
RISE.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC039-011741-
/O.EXT.KSGF.FL.W.0037.000000T0000Z-080402T1349Z/
/CMZM7.2.ER.080331T1925Z.080401T0600Z.080401T1349Z.NO/
941 PM CDT MON MAR 31 2008

THE FLOOD WARNING CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM MONDAY THE STAGE WAS 19.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS AFFECT LOW LYING AREAS, AND 
  FARMLAND ALONG HIGHWAY N, AND BETWEEN W AND CAPLINGER MILLS ALONG 
  THE SAC RIVER BASIN. IN ADDITION, CEDAR CREEK, A TRIBUTARY OF THE 
  SAC RIVER, BACKWATERS AND BECOMES IMPASSABLE ALONG HIGHWAY 39, 
  SOUTH OF CEDAR SPRINGS. 

$$

KSC011-011741-
/O.EXT.KSGF.FL.W.0039.080401T1026Z-080402T2051Z/
/FSKK1.1.ER.080401T1026Z.080401T1800Z.080401T2051Z.NO/
941 PM CDT MON MAR 31 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER AT FORT SCOTT.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 26.8 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 38.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 39.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 38.0 FEET...THIS IS THE OFFICIAL FLOOD STAGE OF THE 
  MARMATON RIVER AT FORT SCOTT, KANSAS. MINOR FLOODING BEGINS ALONG 
  MILL CREEK NORTH OF TOWN DUE TO BACKWATER EFFECTS OF THE MARMATON 
  RIVER. FLOOD WATERS ALSO BEGIN TO SPILL ACROSS THE FIELD BY THE RED
  BARN RESTAURANT, ON THE NORTH SIDE OF TOWN, AT THE NEW HIGHWAY 69 
  BRIDGE. 

$$

MOC217-011740-
/O.EXT.KSGF.FL.W.0036.000000T0000Z-080405T0939Z/
/NVDM7.1.ER.080331T2110Z.080401T1200Z.080404T0939Z.NO/
941 PM CDT MON MAR 31 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM MONDAY THE STAGE WAS 23.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF 
  THE GAGE SITE, TO BECOME IMPASSABLE. 

$$
000 
WGUS83 KSGF 011502
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT TUE APR 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY

.HEAVY RAINFALL THAT OCCURRED ACROSS THE MARMATON RIVER BASIN ON
MONDAY CAUSED THE MARMATON RIVER AT FORT SCOTT TO CREST NEAR 34 FEET
EARLY TUESDAY MORNING. ALTHOUGH THE RIVER WILL CONTINUE TO FALL
TODAY...MORE HEAVY RAINFALL IS EXPECTED OVER THE MARMATON RIVER BASIN
WEDNESDAY NIGHT AND THURDAY WHICH WILL LIKELY CAUSE MORE FLOODING IN
THE BASIN. 

REMEMBER NOT TO DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

KSC011-011532-
/O.CAN.KSGF.FL.W.0039.000000T0000Z-080402T2051Z/
/FSKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CDT TUE APR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARMATON RIVER AT FORT SCOTT.
* AT 7:00 AM TUESDAY THE STAGE WAS ESTIMATED AT 32 FEET. 
* NO FLOODING IS EXPECTED.
* FLOOD STAGE IS 38.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW 30 FEET BY 
  THIS AFTERNOON. 

$$

JLT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:13 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 6:13 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT MON MAR 31 2008

.DISCUSSION...

VERY ACTIVE DAY ACROSS THE OZARKS. SQUALL LINE CONTINUES TO
CONGEAL ACROSS THE AREA AHEAD OF A COLD FRONT THAT IS JUST NOW
ENTERING WESTERNMOST MISSOURI. SUBSTANTIAL WIND RISK ASSOCIATED
WITH THIS SQUALL LINE WITH WINDS UP TO 80 MPH POSSIBLE.

TONIGHT...PRIMARY CONCERNS ARE TIMING THE ONGOING SQUALL LINE.
WILL LIKELY NEED TO MAKE ALTERATIONS POST PACKAGE ISSUANCE TO MORE
PROPERLY ASSESS RAINFALL POTENTIAL. WILL MOST LIKELY BE CUTTING
POPS OVER WESTERN ZONE FURTHER AS THE COLD FRONT IS BEGINNING TO
MAKE PROGRESS EAST. WILL NEED TO MONITOR CLOUD COVERAGE
TONIGHT...SOME CLEARING IS EXPECTED...ESPECIALLY ACROSS SOUTHERN
ZONES. THE NORTHERN PORTION OF THE CWA WILL STILL BE PRONE TO
TRAPPED LOW LEVEL MOISTURE AND CYCLONIC FLOW WITH THE DEPARTING
SFC LOW. GENERALLY HELD AT MAV WHERE CLOUDS WILL LINGER AND A
LITTLE LOWER WHERE CLEARING IS EXPECTED.

TUESDAY AND TUESDAY NIGHT...925/850MB THERMAL TROUGH MOVES
OVERHEAD TUESDAY. MAY STILL BE A LINGERING STRATUS ISSUE FOR
NORTHERN COUNTIES EARLY ON...BUT CLEARING SHOULD OCCUR BY THE
AFTERNOON. INCREASE IN HIGH CLOUDS EXPECTED TUESDAY NIGHT.
GENERALLY HELD CLOSE TO MAV FOR HIGHS AND BELOW FOR LOWS WHICH
WILL FLIRT WITH THE FREEZING MARK...ESPECIALLY NORTHERN ZONES.

WEDNESDAY AND THURSDAY...UNFORTUNATELY...OUR ACTIVE PATTERN LOOKS
TO CONTINUE. ANOTHER STORM SYSTEM WILL TAKE SHAPE OVER THE REGION
BEGINNING WEDNESDAY AFTERNOON...AND ESPECIALLY WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. WARM FRONT WILL ONCE AGAIN MOVE INTO THE
REGION AND ANOTHER SERIES OF DISTURBANCES WILL MOVE THROUGH THE
MIDDLE OF THE NATION. MULTIPLE ROUND OF SHRA/TSRA WILL ONCE AGAIN
LEAD TO ANOTHER SIZABLE RISK OF HEAVY RAIN AND FLOODING. CANNOT
RULE OUT SEVERE STORMS EITHER WITH THE DEVELOPMENT AND PASSAGE OF
LOW PRESSURE ALONG THE BOUNDARY. ANOTHER COUPLE OF INCHES OF RAIN
APPEAR LIKELY FOR PORTIONS OF THE OUTLOOK AREA. THE CURRENT ESF
HANDLES THE SITUATION WELL. HAVE INCREASED POPS A BIT FOR THIS
TIME FRAME GIVEN WET MODELS AND STRONG SIGNALS FROM THE ENSEMBLE
AVERAGE POP. TEMPERATURES WILL BE QUITE TRICKY AND DEPENDENT ON
WARM FRONT LOCATION...HELD CLOSE TO WARMER MAV NUMBERS. WHICH ARE
AT OR ABOVE AVERAGE SOUTH OF THE FRONT AND BELOW AVERAGE NORTH OF
THE FRONT.

IN THE EXTENDED FORECAST...FRIDAY THROUGH MONDAY...CONSIDERABLE
MODEL DIFFERENCES FROM THE 00Z SUITE SEEM TO BE CONVERGING A BIT
WITH THE 12Z SOLUTIONS...ALTHOUGH TRUST IN THIS REMAIN TENUOUS.
THE UPPER PATTERN SHOULD EVOLVE TO A MORE ZONAL ORIENTATION...
BUT A FEW RIPPLES IN THE FLOW ARE STILL POSSIBLE. STORM SYSTEM
RESPONSIBLE FOR WED/THUR RAINS SHOULD BE EXITING STAGE EAST EARLY
FRIDAY. BEYOND FRIDAY...HAVE KEPT ANY RAIN CHANCES ON THE LOW
SIDE DUE TO LOW CONFIDENCE IN TIMING ANY PARTICULAR WAVES. AT
THIS POINT...PRESENT INDICATIONS POINT TO NEAR AVERAGE TEMPERATURES.

GAGAN

&&

.AVIATION...

FOR THE 00Z TAFS...SURFACE FRONT HAS CLEARED JLN TERMINAL
LOCATION AND SHOULD MAKE IT THROUGH SGF SHORTLY AFTER 00Z.
SQUALL LINE WELL OUT AHEAD OF THE FRONT AND NOT EXPECTING ANY MORE
DEVELOPMENT AT EITHER SGF OR JLN. STILL SEEING SOME STRATUS IN THE
CYCLONIC FLOW BEHIND THE FRONT OVER SOUTHEAST KANSAS AND COULD SEE
THIS MOVE INTO THE JLN AREA THIS EVENING. WILL KEEP MVFR CEILINGS
GOING DURING THE FIRST HALF OF THE EVENING AND MONITOR THE
PROGRESS OF THIS STRATUS DECK.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ057-058-069>071-
     080>083-090>092-094>098-101>106.

KS...NONE.
&&
Hazardous weather outlook, Mar 31, 8:23 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT MON MAR 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
823 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

HEAVY RAIN WILL LIKELY CONTINUE SOUTH AND EAST OF A SALEM TO
GAINESVILLE LINE THROUGH 10 PM WHICH WILL LEAD TO ADDITIONAL FLASH
FLOODING. WHILE THE HEAVY RAIN AND SEVERE STORMS HAVE ENDED
ELSEWHERE...FLOODING WILL CONTINUE ACROSS MANY LOCATIONS IN THE
MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED ACROSS
THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT. THERE WILL BE
AT LEAST A SLIGHT RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Mar 31, 6:43 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     2 E EL DORADO SPRINGS   37.88N 93.98W
03/31/2008                   CEDAR              MO   PUBLIC

            TREES DOWN AND SHINGLES BLOWN OFF ROOFS.

&&

LINDENBERG
Local storm report, Mar 31, 7:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     NON-TSTM WND GST WEST PLAINS             36.73N 91.85W
03/31/2008  E0.00 MPH        HOWELL             MO   EMERGENCY MNGR

            REPORT OF 50 MPH WIND GUST.

0555 PM     HAIL             WEST PLAINS             36.73N 91.85W
03/31/2008  E0.50 INCH       HOWELL             MO   EMERGENCY MNGR

            REPORT OF 1/2 INCH HAIL.

0556 PM     HAIL             WEST PLAINS             36.73N 91.85W
03/31/2008  E0.88 INCH       HOWELL             MO   EMERGENCY MNGR

            REPORT OF HAIL 0.88 INCHES IN DIAMETER.

0556 PM     TSTM WND GST     WEST PLAINS             36.73N 91.85W
03/31/2008  E0.00 MPH        HOWELL             MO   EMERGENCY MNGR

            REPORT OF 40 MPH WIND GUST.

0534 PM     FLASH FLOOD      7 N LEBANON             37.78N 92.66W
03/31/2008                   LACLEDE            MO   EMERGENCY MNGR

            POSSIBLE WATER RESCUE IN PROGRESS. TRUCK DROVE THROUGH
            LOW WATER BRIDGE AND WAS SWEPT OFF OF THE ROADWAY.

&&

KARDELL
Local storm report, Mar 31, 7:46 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND GST     SSE SPRINGFIELD         37.19N 93.29W
03/31/2008  M79.00 MPH       GREENE             MO   EMERGENCY MNGR

            79 MPH WIND GUST MEASURED ON IN-HOUSE ANEMOMETER AT
            OZARKS COMMUNITY HOSPITAL.

&&

KARDELL
Local storm report, Mar 31, 7:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     NON-TSTM WND DMG 3 N GAINESVILLE         36.65N 92.43W
03/31/2008                   OZARK              MO   EMERGENCY MNGR

            DAMAGE TO HOUSE AND MILK BARN ALONG COUNTY ROAD 107.

&&

LINDENBERG
Local storm report, Mar 31, 7:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            3 SSE FORDLAND          37.12N 92.92W
03/31/2008                   WEBSTER            MO   EMERGENCY MNGR

            HIGHWAY Z SOUTH OF HIGHWAY 60 ALONG THE FINLEY CREEK IS
            CLOSED DUE TO FOUR INCHES OF WATER OVER THE BRIDGE.

&&

RUNNELS
Local storm report, Mar 31, 8:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             JOPLIN                  37.08N 94.51W
03/31/2008  M0.70 INCH       JASPER             MO   TRAINED SPOTTER

            DIME SIZE HAIL AT MILE MARKER 5.4 ON INTERSTATE 44.

0929 AM     HAIL             WALNUT                  37.60N 95.08W
03/31/2008  E0.75 INCH       CRAWFORD           KS   EMERGENCY MNGR

0934 AM     HAIL             HEPLER                  37.66N 94.97W
03/31/2008  E0.75 INCH       CRAWFORD           KS   FIRE DEPT/RESCUE

1004 AM     FUNNEL CLOUD     2 SW MILLER             37.19N 93.87W
03/31/2008                   LAWRENCE           MO   TRAINED SPOTTER

1005 AM     TORNADO          3 S MILLER              37.17N 93.84W
03/31/2008                   LAWRENCE           MO   NWS STORM SURVEY

            A NATIONAL WEATHER SERVICE STORM SURVEY TEAM DETERMINED
            THAT AN EF-0 TORNADO BRIEFLY TOUCHED DOWN ABOUT 3 MILES
            SOUTH OF MILLER. WINDS ESTIMATED AT 68 MPH...WITH A
            DAMAGE PATH 40 YARDS WIDE AND 250 YARDS LONG. MINOR
            DAMAGE WAS REPORTED TO A HAY BARN A HOME AND TOPPED SOME
            TREES...A POWER POLE WAS SNAPPED OFF.

1005 AM     TORNADO          1 SW MILLER             37.20N 93.85W
03/31/2008                   LAWRENCE           MO   TRAINED SPOTTER

            SPOTTER OBSERVED A BRIEF TOUCH DOWN.

1012 AM     TORNADO          1 S MILLER              37.20N 93.84W
03/31/2008                   LAWRENCE           MO   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND AND INTENSIFYING. CONFIRMED
            DAMAGE...POWERPOLES HAVE BEEN SNAPPED ALONG HIGHWAY 39
            SOUTH OF MILLER.

1022 AM     TSTM WND GST     GIRARD                  37.51N 94.84W
03/31/2008  E70.00 MPH       CRAWFORD           KS   LAW ENFORCEMENT

            ALSO REPORTED SMALL HAIL AND VERY HEAVY RAIN.

1033 AM     TORNADO          6 SW NEVADA             37.78N 94.43W
03/31/2008                   VERNON             MO   EMERGENCY MNGR

            STORM SPOTTER WITNESSED A TORNADO DAMAGING A HOME ON
            HIGHWAY BB.

1053 AM     FUNNEL CLOUD     1 N WILLARD             37.32N 93.43W
03/31/2008                   GREENE             MO   BROADCAST MEDIA

1059 AM     FUNNEL CLOUD     MULBERRY                37.56N 94.62W
03/31/2008                   BARTON             MO   EMERGENCY MNGR

1108 AM     HAIL             PLEASANT HOPE           37.46N 93.27W
03/31/2008  E1.25 INCH       POLK               MO   LAW ENFORCEMENT

1115 AM     TORNADO          1 SE PLEASANT HOPE      37.45N 93.26W
03/31/2008  F0               POLK               MO   NWS STORM SURVEY

            A NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED THAT
            AN EF0 TORNADO TOUCHED DOWN BREIFLY...DAMAGING A BARN AND
            CARRYING DEBRIS AS MUCH AS A QUARTER MILE AWAY. ROOF
            DAMAGE TO A NEARBY HOME AND A DOWNED POWER POLE WAS ALSO
            INDICATED. THE TONADO PRODUCED A PATH ONE THIRD OF A MILE
            LONG BY 50 YARDS WIDE.

1210 PM     TSTM WND DMG     2 E EL DORADO SPRINGS   37.88N 93.98W
03/31/2008                   CEDAR              MO   PUBLIC

            TREES DOWN AND SHINGLES BLOWN OFF ROOFS.

1230 PM     TSTM WND DMG     5 SE PLEASANT HOPE      37.41N 93.21W
03/31/2008                   POLK               MO   TRAINED SPOTTER

            BARN DESTROYED...TIN WRAPPED AROUND TREES AND WINDOWS
            BLOWN OUT OF HOME.

1245 PM     FLASH FLOOD      WARSAW                  38.24N 93.38W
03/31/2008                   BENTON             MO   LAW ENFORCEMENT

            HIGHWAY 83 CLOSED TO TRAFFIC DUE TO HIGH WATER.

1247 PM     FLASH FLOOD      EL DORADO SPRINGS       37.88N 94.02W
03/31/2008                   CEDAR              MO   EMERGENCY MNGR

            SEVERAL ROADS CLOSED TO THROUGH TRAFFIC ACROSS TOWN.
            POSSIBLE EVACUATIONS FOR SOME HONES IN LOW AREAS NEAR
            TOWN.

1251 PM     FLASH FLOOD      NEVADA                  37.84N 94.35W
03/31/2008                   VERNON             MO   EMERGENCY MNGR

            WATER REPORTED OVER HIGHWAY 54 NEAR NEVADA.

0114 PM     HAIL             JOPLIN                  37.08N 94.51W
03/31/2008  E0.75 INCH       JASPER             MO   TRAINED SPOTTER

0116 PM     TSTM WND GST     JOPLIN                  37.08N 94.51W
03/31/2008  M55.00 MPH       JASPER             MO   ASOS

0145 PM     TSTM WND DMG     4 S SENECA              36.78N 94.61W
03/31/2008                   NEWTON             MO   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 43 SOUTH OF HIGHWAY 60

0145 PM     FLASH FLOOD      WHEATLAND               37.95N 93.40W
03/31/2008                   HICKORY            MO   EMERGENCY MNGR

            HOMES FLOODED SENIOR HOUSING EVACUATED

0145 PM     FLASH FLOOD      CROSS TIMBERS           38.02N 93.23W
03/31/2008                   HICKORY            MO   EMERGENCY MNGR

            WATER OVER HIGHWAY PP

0145 PM     TSTM WND GST     1 W HUMANSVILLE         37.79N 93.60W
03/31/2008  E60.00 MPH       POLK               MO   EMERGENCY MNGR

            POWERLINES DOWN NUMEROUS TREES DOWN ON 91 LOOP

0200 PM     TSTM WND DMG     1 S SENECA              36.83N 94.61W
03/31/2008                   NEWTON             MO   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREE AND POWER LINES DAMAGED. DAMAGE
            EXTENDS INTO NORTHEAST OKLAHOMA.

0200 PM     FLASH FLOOD      15 E WARSAW             38.24N 93.11W
03/31/2008                   BENTON             MO   PUBLIC

            HWY FF HAS 6 TO 8 INCHES OF WATER OVER THE ROAD NEAR
            LICKING CREEK AREA.

0200 PM     FLASH FLOOD      FRISTOE                 38.12N 93.28W
03/31/2008                   BENTON             MO   PUBLIC

            WATER OVER HWY 65. DEPTH OF WATER UNKNOWN.

0200 PM     FLASH FLOOD      1 E CROSS TIMBERS       38.02N 93.21W
03/31/2008                   HICKORY            MO   PUBLIC

            WATER RESCUE IN PROGRESS AN HWY P EAST OF CROSS TIMBERS.
            REPORTED BY VOLUNTEER OBSERVER BEN402. CONFIRMED BY
            SHERIFFS OFFICE.

0205 PM     TSTM WND DMG     2 N NEOSHO              36.90N 94.37W
03/31/2008                   NEWTON             MO   EMERGENCY MNGR

            PUMP AND PANTRY GAS STATION ON GATEWAY DRIVE NORTH OF
            NEOSHO COLLAPSED DUE TO HIGH WINDS. GAS STATION COLLAPSED
            ON AN OCCUPIED VEHICLE. A RECUE OPERATION IS CURRENTLY
            UNDERWAY. DAMAGE PATH EXTENDS TO RAVENWOOD WHERE TWO
            HOMES ARE REPORTED TO BE DESTROYED. NUMEROUS TREES AND
            POWER LINES ARE REPORTED TO BE DOWN.

0221 PM     TSTM WND DMG     HUMANSVILLE             37.79N 93.58W
03/31/2008                   POLK               MO   EMERGENCY MNGR

            NUMEROUS OUTBUILDINGS DAMAGED.

0240 PM     TSTM WND GST     MONETT                  36.92N 93.93W
03/31/2008  E0.00 MPH        BARRY              MO   PUBLIC

            60 MPH WIND GUST REPORTED NEAR MONETT.

0241 PM     TSTM WND DMG     MONETT                  36.92N 93.93W
03/31/2008                   BARRY              MO   EMERGENCY MNGR

            RACE BROTHERS STORE AND CHURCH AT THE INTERSECTION OF HWY
            37 AT THE CITY LIMITS DAMAGED. TRACTOR TRAILOR TURNED ON
            ITS SIDE.

0245 PM     TSTM WND DMG     LEBANON                 37.68N 92.66W
03/31/2008                   LACLEDE            MO   EMERGENCY MNGR

            SCHOOL BUS PICKED TURNED OVER. DRIVER WAS ONLY ONE ON
            BOARD.SIGNIFICANT DAMAGE TO HOMES AND BUSINESSES.

0250 PM     TSTM WND DMG     BUFFALO                 37.64N 93.09W
03/31/2008                   DALLAS             MO   LAW ENFORCEMENT

            SEVERAL STRUCTURES ON THE WEST SIDE OF TOWN ARE ON THE
            GROUND. THESE INCLUDE AN APARTMENT COMPLEX, A GAS
            STATION, AN ANTIQUE MALL, AND FIVE TO SEVEN HOUSES. ON
            THE EAST SIDE OF TOWN, THE SUPERIOR GEAR BOX COMPANY
            SUSTAINED DAMAGE. TWO SEMI TRUCKS HAVE ROLLED OVER IN
            FRONT OF THE COMPANY. NO REPORTED INJURIES AT THIS TIME.
            BUILDING TO BUILDING SEARCHS ARE IN PROGRESS.

0310 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
03/31/2008                   GREENE             MO   AMATEUR RADIO

            LIMBS DOWN AROUND PARKVIEW HIGH SCHOOL

0310 PM     TSTM WND DMG     BUFFALO                 37.64N 93.09W
03/31/2008                   DALLAS             MO   AMATEUR RADIO

            ALL ROADS TO BUFFALO CLOSED BECAUSE OF STORM DAMMAGE

0313 PM     TSTM WND GST     SSE SPRINGFIELD         37.19N 93.29W
03/31/2008  M79.00 MPH       GREENE             MO   EMERGENCY MNGR

            79 MPH WIND GUST MEASURED ON IN-HOUSE ANEMOMETER AT
            OZARKS COMMUNITY HOSPITAL.

0315 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
03/31/2008                   GREENE             MO   PUBLIC

            NUMEROUS STREETS ACROSS THE SPRINGFIELD AREA ARE REPORED
            FLOODED. SOME OF THE STREETS ARE BECOMING
            IMPASSABLE...ESPECIALLY THE FLOOD PRONE AREAS.

0344 PM     TSTM WND DMG     MONETT                  36.92N 93.93W
03/31/2008                   BARRY              MO   EMERGENCY MNGR

            SEMI BLOWN OVER ON SOUTH 37 HIGHWAY. DAMAGE ALSO REPORTED
            AT A TRUCK STOP, THE ROOF OF THE NAZARENE CHURCH AND THE
            BAPTIST CHURCH, THE EISENHOWER BUILDING, AND RESIDENTIAL
            BUILDINGS. TREES ALSO DOWN ON RAILROAD TRACKS.

0350 PM     TSTM WND DMG     8 SE STOUTLAND          37.73N 92.41W
03/31/2008                   LACLEDE            MO   EMERGENCY MNGR

            HIGH WINDS AND POWER OUTAGE IN THE HAZELGREEN AREA OF
            LACLEDE COUNTY.

0350 PM     FLASH FLOOD      LEBANON                 37.68N 92.66W
03/31/2008                   LACLEDE            MO   EMERGENCY MNGR

            NURMEROUS LOW WATER CROSSINGS ACROSS THE COUNTY ARE
            BECOMING FLOODED TO INCLUDE EAST HWY 32 1 MILE EAST OF
            LEBANONN, EVANSTON RD, RIPLEY RD, AND PINE TREE RD.

0353 PM     TSTM WND DMG     LEBANON                 37.68N 92.66W
03/31/2008                   LACLEDE            MO   BROADCAST MEDIA

            ROOF BLOW OFF A BODY SHOP ON THE NORTHEAST OUTER ROAD IN
            LEBANON.

0430 PM     FLASH FLOOD      TANEYVILLE              36.74N 93.03W
03/31/2008                   TANEY              MO   AMATEUR RADIO

            FLOODING TO 3 MOBILE HOMES AND ANOTHER RESIDENCE ALONG
            WITH A SCHOOL.

0430 PM     HAIL             4 N AVA                 37.01N 92.66W
03/31/2008  M0.88 INCH       DOUGLAS            MO   EMERGENCY MNGR

            HAIL REPORTED MEASURING 0.88 INCHES IN DIAMETER.

0445 PM     HAIL             AVA                     36.95N 92.66W
03/31/2008  E0.88 INCH       DOUGLAS            MO   EMERGENCY MNGR

0449 PM     FLASH FLOOD      AVA                     36.95N 92.66W
03/31/2008                   DOUGLAS            MO   AMATEUR RADIO

            LOW WATER CROSSINGS FLOODED.

0516 PM     NON-TSTM WND DMG 3 N GAINESVILLE         36.65N 92.43W
03/31/2008                   OZARK              MO   EMERGENCY MNGR

            DAMAGE TO HOUSE AND MILK BARN ALONG COUNTY ROAD 107.

0522 PM     FLASH FLOOD      FORSYTH                 36.68N 93.12W
03/31/2008                   TANEY              MO   AMATEUR RADIO

            EASTBOUND LANE OF HIGHWAY 160 IMPASSIBLE TO THE WEST OF
            FORSYTH

0530 PM     FLASH FLOOD      3 E LAURIE              38.20N 92.77W
03/31/2008                   MORGAN             MO   LAW ENFORCEMENT

            WATER RESCUE - ONE PERSON ON LAKE TRAIL LANE RESCUED FROM
            VEHICLE

0534 PM     FLASH FLOOD      7 N LEBANON             37.78N 92.66W
03/31/2008                   LACLEDE            MO   EMERGENCY MNGR

            POSSIBLE WATER RESCUE IN PROGRESS. TRUCK DROVE THROUGH
            LOW WATER BRIDGE AND WAS SWEPT OFF OF THE ROADWAY.

0554 PM     HEAVY RAIN       IBERIA                  38.09N 92.29W
03/31/2008  M3.28 INCH       MILLER             MO   CO-OP OBSERVER

            COOP OBSERVER REPORTED 3.28 INCHES OF RAIN

0554 PM     HAIL             3 SW WEST PLAINS        36.70N 91.90W
03/31/2008  E0.50 INCH       HOWELL             MO   PUBLIC

            1/2 INCH HAIL REPORTED BY VOLUNTEER OBSERVER HOW300.

0555 PM     HAIL             WEST PLAINS             36.73N 91.85W
03/31/2008  E0.50 INCH       HOWELL             MO   EMERGENCY MNGR

            REPORT OF 1/2 INCH HAIL.

0555 PM     NON-TSTM WND GST WEST PLAINS             36.73N 91.85W
03/31/2008  E0.00 MPH        HOWELL             MO   EMERGENCY MNGR

            REPORT OF 50 MPH WIND GUST.

0556 PM     TSTM WND GST     WEST PLAINS             36.73N 91.85W
03/31/2008  E0.00 MPH        HOWELL             MO   EMERGENCY MNGR

            REPORT OF 40 MPH WIND GUST.

0556 PM     HAIL             WEST PLAINS             36.73N 91.85W
03/31/2008  E0.88 INCH       HOWELL             MO   EMERGENCY MNGR

            REPORT OF HAIL 0.88 INCHES IN DIAMETER.

0730 PM     FLOOD            3 SSE FORDLAND          37.12N 92.92W
03/31/2008                   WEBSTER            MO   EMERGENCY MNGR

            HIGHWAY Z SOUTH OF HIGHWAY 60 ALONG THE FINLEY CREEK IS
            CLOSED DUE TO FOUR INCHES OF WATER OVER THE BRIDGE.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:46 PM CDTAreal Flood AdvisorySGFBourbon, Crawford20 hr
Apr 1, 3:42 PM CDTFlash Flood WatchSGFCherokee, Crawford57 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.